Alert archive / Texas / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Jun 18, 2009, 12:16 PM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jun 18, 2009, 7:00 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 12:16 PM CDT (17:16 UTC)
- In effect from
- Jun 18, 2009, 7:00 PM CDT
- Expired
- Jun 20, 2009, 1:17 PM CDT
- In force
- 42 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMAF 181716 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1216 PM CDT THU JUN 18 2009 ...HEAVY RAINFALL AND POSSIBLE FLASH FLOODING EXPECTED ACROSS SOUTHEAST NEW MEXICO...SOUTH THROUGH THE BIG BEND REGION TONIGHT AND FRIDAY MORNING... .LOW LEVEL MOISTURE HAS INCREASED MARKEDLY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AS A POTENT MID LEVEL DISTURBANCE...AND FAVORABLE UPPER LEVEL DYNAMICS...BEGIN TO AFFECT THE REGION. INITIALLY...SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. HOWEVER...TONIGHT SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE FURTHER. SINCE THE MOISTURE CONTENT OF THE ATMOSPHERE WILL ONLY INCREASE TONIGHT ON PERSISTENT SOUTHEASTERLY SURFACE WINDS...SOME AREAS ALONG AND WEST OF A HOBBS...KERMIT...FORT STOCKTON AND BIG BEND LINE COULD SEE HEAVY RAINFALL...RESULTING IN FLASH FLOODING. NMZ027>029-033-034-TXZ057>060-067-074-075-079>081-258-191100- /O.NEW.KMAF.FF.A.0002.090619T0000Z-090619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE...FORT STOCKTON... PRESIDIO...MARFA...MARATHON...PINE SPRINGS 1216 PM CDT THU JUN 18 2009 /1116 AM MDT THU JUN 18 2009/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PECOS... PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH FRIDAY AFTERNOON * AN ORGANIZED AREA OF HEAVY SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER AND MOVE NORTH ACROSS PORTIONS OF THE REGION TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. PROLONGED PERIODS OF HEAVY RAIN OVER SOME COULD RESULT IN HEAVY RAINFALL...AND FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
000 WGUS64 KMAF 191002 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT FRI JUN 19 2009 ...HEAVY RAINFALL AND POSSIBLE FLASH FLOODING EXPECTED ACROSS THE MARFA PLATEAU... BIG BEND... LOWER TRANS PECOS... AND PORTIONS OF THE EASTERN PERMIAN BASIN TODAY AND TONIGHT... .AN UPPER LEVEL TROUGH MOVING IN FROM ARIZONA AND ABUNDANT MOISTURE WILL COMBINE TO CREATE THE POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF THE AREA. AVAILABLE MOISTURE REMAINS HIGH AS LOW LEVEL GULF MOISTURE COMBINES WITH UPPER LEVEL PACIFIC MOISTURE TO PRODUCE A NEAR SATURATED ATMOSPHERE. AS OF EARLY MORNING A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE EASTERN HALF OF THE AREA. ADDITIONAL THUNDERSTORMS ARE LIKELY TODAY... TONIGHT... AND INTO SATURDAY. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST DAY OR TWO WILL BE MOST LIKELY TO EXPERIENCE FLASH FLOODING... HOWEVER HEAVY RAINFALL CAN QUICKLY CAUSE FLOODING PROBLEMS FOR RECENTLY DRY AREAS. NMZ027>029-033-034-TXZ057>060-067-258-191115- /O.CAN.KMAF.FF.A.0002.000000T0000Z-090619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...PINE SPRINGS 502 AM CDT FRI JUN 19 2009 /402 AM MDT FRI JUN 19 2009/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS HAS BEEN CANCELLED. THE AREA OF EXPECTED HEAVY RAINFALL HAS SHIFTED EAST SO THE FLASH FLOOD WATCH WAS CANCELLED FOR WESTERN PORTIONS OF THE AREA. $$ TXZ069-070-082-192200- /O.EXB.KMAF.FF.A.0002.000000T0000Z-090620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPTON-REAGAN-TERRELL- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE...SANDERSON 502 AM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...TERRELL. IN WEST TEXAS...REAGAN AND UPTON. * THROUGH SATURDAY MORNING * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE LIKELY TODAY AND TONIGHT ACROSS PORTIONS OF THE EASTERN PERMIAN BASIN. PROLONGED PERIODS OF HEAVY RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ074-075-079>081-192200- /O.EXT.KMAF.FF.A.0002.000000T0000Z-090620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO... MARFA...MARATHON 502 AM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU... PECOS AND PRESIDIO VALLEY. * THROUGH SATURDAY MORNING * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE LIKELY TODAY AND TONIGHT ACROSS THE MARFA PLATEAU... BIG BEND... AND LOWER TRANS PECOS. SOME OF THESE AREAS HAVE RECEIVED HEAVY RAIN AND ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMAF 191949 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT FRI JUN 19 2009 ...HEAVY RAINFALL AND POSSIBLE FLASH FLOODING EXPECTED ACROSS THE MARFA PLATEAU...BIG BEND...LOWER TRANS PECOS AND PORTIONS OF THE EASTERN PERMIAN BASIN THROUGH TONIGHT... .SOUTHERLY FLOW ALOFT BETWEEN A SLOW MOVING UPPER TROUGH OVER ARIZONA AND AN UPPER LEVEL RIDGE OVER THE GULF COAST STATES WILL CONTINUE TO SPREAD VERY MOIST AIR OVER THE REGION THROUGH TONIGHT. UPPER LEVEL DISTURBANCES WITHIN THIS FLOW WILL COMBINE WITH THE ABUNDANT MOISTURE IN THE ATMOSPHERE TO CREATE THE POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF THE AREA. ALTHOUGH THERE HAS BEEN A BREAK IN SHOWER AND THUNDERSTORM ACTIVITY SO FAR TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THIS EVENING. SOME LOCATIONS WITHIN THE FLASH FLOOD WATCH AREA HAVE RECEIVED AN INCH OR TWO OF RAINFALL IN THE LAST DAY OR SO AND WILL BE SUSCEPTIBLE TO FLASH FLOODING WITH ANY ADDITIONAL HEAVY RAINFALL. TXZ069-070-074-075-079>082-201100- /O.CON.KMAF.FF.A.0002.000000T0000Z-090620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...MARATHON...SANDERSON 249 PM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA... DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY AND TERRELL. IN WEST TEXAS...REAGAN AND UPTON. * THROUGH SATURDAY MORNING * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE LIKELY THROUGH TONIGHT ACROSS THE MARFA PLATEAU...BIG BEND...LOWER TRANS PECOS AND PORTIONS OF THE EASTERN PERMIAN BASIN. PROLONGED PERIODS OF HEAVY RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMAF 200930 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT SAT JUN 20 2009 ...HEAVY RAINFALL AND POSSIBLE FLASH FLOODING EXPECTED ACROSS THE BIG BEND... LOWER TRANS PECOS... AND PORTIONS OF THE CENTRAL AND NORTHERN PERMIAN BASIN THROUGH MIDDAY... .THE ATMOSPHERE REMAINS SATURATED THIS MORNING WITH ONGOING PRECIPITATION RUNNING SOUTH TO NORTH ACROSS THE AREA. HEAVY RAIN FELL ACROSS PORTIONS OF THIS AREA YESTERDAY AND OVERNIGHT WITH ADDITIONAL RAINFALL EXPECTED TODAY. THERE IS A HIGH PROBABILITY OF FLASH FLOODING THROUGH MIDDAY WITH RAIN CHANCES DECREASING DURING THE AFTERNOON. THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED ALONG A MARATHON TO SEMINOLE LINE. TXZ070-074-079-080-201030- /O.CAN.KMAF.FF.A.0002.000000T0000Z-090620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REAGAN-DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...BIG LAKE...ALPINE...PRESIDIO...MARFA 430 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST TEXAS HAS BEEN CANCELLED. HEAVY RAINFALL TODAY IS EXPECTED ALONG A NARROW AXIS... THEREFORE PORTIONS OF THE WATCH HAVE BEEN CANCELLED. $$ TXZ045-046-050-051-061-062-068-201800- /O.EXB.KMAF.FF.A.0002.000000T0000Z-090620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-CRANE- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON... ODESSA...MIDLAND...CRANE 430 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...ANDREWS...CRANE...DAWSON... ECTOR...GAINES...MARTIN AND MIDLAND. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED THROUGH MIDDAY ACROSS PORTIONS OF THE CENTRAL AND NORTHERN PERMIAN BASIN. SOME OF THESE AREAS RECEIVED HEAVY RAIN YESTERDAY AND WILL BE PRONE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ069-075-081-082-201800- /O.EXT.KMAF.FF.A.0002.000000T0000Z-090620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPTON-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...MCCAMEY...RANKIN...FORT STOCKTON... MARATHON...SANDERSON 430 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA...PECOS AND TERRELL. IN WEST TEXAS...UPTON. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED THROUGH MIDDAY ACROSS THE BIG BEND AND LOWER TRANS PECOS. SOME OF THESE AREAS RECEIVED HEAVY RAIN YESTERDAY AND WILL BE PRONE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMAF 201458 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CDT SAT JUN 20 2009 ...HEAVY RAINFALL AND POSSIBLE FLASH FLOODING EXPECTED ACROSS THE LOWER TRANS PECOS INTO PORTIONS OF THE CENTRAL AND EASTERN PERMIAN BASIN TODAY... .THE ATMOSPHERE REMAINS SATURATED THIS MORNING WITH ONGOING PRECIPITATION RUNNING SOUTH TO NORTH ACROSS THE AREA IN ASSOCIATION WITH A DECAYING TROPICAL DEPRESSION. AN AXIS OF MODERATE TO HEAVY RAINS IS EXPECTED ACROSS THE AREA ALONG AND EAST OF A FORT STOCKTON TO MIDLAND TO LAMESA LINE TODAY. THIS WILL RESULT IN THE THREAT FOR FLASH FLOODING ACROSS THE WATCH AREA. TXZ045-050-061-068-081-201600- /O.CAN.KMAF.FF.A.0002.000000T0000Z-090620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-ANDREWS-ECTOR-CRANE-BIG BEND AREA- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...ODESSA...CRANE... MARATHON 958 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINFALL HAS NOW SHIFTED TO THE EAST OF THIS AREA. $$ TXZ047-048-052-053-063-070-202100- /O.EXB.KMAF.FF.A.0002.000000T0000Z-090620T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... GARDEN CITY...BIG LAKE 958 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...BORDEN...GLASSCOCK...HOWARD... MITCHELL...REAGAN AND SCURRY. * UNTIL 4 PM CDT THIS AFTERNOON * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED FROM THE LOWER TRANS PECOS INTO THE CENTRAL AND EASTERN PERMIAN BASIN TODAY. TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ046-051-062-069-075-082-202100- /O.EXT.KMAF.FF.A.0002.000000T0000Z-090620T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-MARTIN-MIDLAND-UPTON-PECOS-TERRELL- INCLUDING THE CITIES OF...LAMESA...STANTON...MIDLAND...MCCAMEY... RANKIN...FORT STOCKTON...SANDERSON 958 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN WEST TEXAS...DAWSON...MARTIN...MIDLAND AND UPTON. * UNTIL 4 PM CDT THIS AFTERNOON * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED FROM THE LOWER TRANS PECOS INTO THE CENTRAL AND EASTERN PERMIAN BASIN TODAY. TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMAF 201817 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 117 PM CDT SAT JUN 20 2009 TXZ046>048-051>053-062-063-069-070-075-082-201930- /O.CAN.KMAF.FF.A.0002.000000T0000Z-090620T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK- UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON 117 PM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS DECREASED ACROSS THE REGION...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 11:59 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 18, 11:59 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1159 AM CDT THU JUN 18 2009
.UPDATE...
UPDATE TO INCLUDE SEVERE THUNDERSTORMS IN THE FORECAST FOR THIS
AFTERNOON. CORRECTED TO ADD FLASH FLOOD WATCH BEGINNING TONIGHT.
&&
.DISCUSSION...
A SERIES OF SHORTWAVE TROUGHS POISED TO IMPINGE UPON THE CWA...
MAINLY OVER THE WESTERN HALF...DURING THE NEXT DAY OR SO AS
SOUTHERLY FLOW ALOFT WILL PERSIST BETWEEN AN UPPER TROUGH OVER THE
DESERT SOUTHWEST/NORTHERN MEXICO...AND AN UPPER RIDGE OVER THE GULF
COAST STATES. ONE SUCH SHORTWAVE TROUGH WAS EXITING TO THE NORTH
OVER EASTERN NEW MEXICO THIS MORNING...WHILE THE NEXT WAS TRAVERSING
SONORA/SINALOA IN MEXICO. A SURFACE TROUGH WAS SITUATED OVER
EASTERN NEW MEXICO...SOUTH INTO THE DAVIS MOUNTAINS AS HEIGHT
FALLS AHEAD OF SAID UPPER TROUGH WERE KEEPING SURFACE WINDS
BACKED. LOW LEVEL MOISTURE WAS ALSO QUITE HIGH OVER THE REGION
WITH SURFACE DEWPOINTS RANGING FROM THE MID 50S WEST TO MID 60S
EAST.
CURRENT FORECAST APPEARS TO BE IN GOOD ORDER AS FAR AS HIGH
TEMPERATURES...POP ALIGNMENT...WINDS AND SKY COVERAGE. ONLY MADE
MINOR TWEAKS TO ALL OF THESE. IT DOES APPEAR THERE WILL BE AN AREA
OF HIGHER INSTABILITY...MAINLY OVER SOUTHEAST NEW MEXICO...SOUTH TO
THE PRESIDIO VALLEY THIS AFTERNOON WHERE AMPLE SUNSHINE WILL ALLOW
TEMPERATURES TO RISE INTO THE MID 90S FOR THE MOST PART. THE HIGHER
TERRAIN WILL PROBABLY SUBSTITUTE FOR A LACK OF A BETTER LOW LEVEL
FOCUS...AND SINCE 0 TO 6 KM BULK SHEAR WILL BE ON THE ORDER OF 30 TO
40KT THESE AREAS...WILL GO AHEAD AND MENTION SEVERE STORMS IN THE
FORECAST FOR THIS AFTERNOON. A FEW STORMS COULD PRODUCE DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. NOT QUITE SURE THE
EASTWARD EXTENT OF PRECIPITATION IN THE MODELS WILL BE REALIZED...SO
WILL LEAVE THE SLIGHT CHANCE OF THUNDERSTORMS EAST...CHANCE WEST.
WILL SEND AN UPDATE SHORTLY FOR THESE CHANGES.
CONSIDERING THE POTENT APPEARANCE OF THE SAID SHORTWAVE TROUGH
OVER MEXICO ACCOMPANIED BY THE RRQ OF A 250 HPA JET...AND PWATS
EXCEEDING 1.5 INCHES OVER THE AREA TONIGHT...WILL GO AHEAD AND
ISSUE A FLASH FLOOD WATCH FOR THE WESTERN HALF OF THE CWA. MORE
DETAILS WILL BE PROVIDED IN THE AFTERNOON FORECAST PACKAGE. 67
&&
.PREV DISCUSSION... /ISSUED 630 AM CDT THU JUN 18 2009/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HRS ALL TERMINALS.
HOWEVER...MODEL SOUNDINGS INDICATE A BROAD CU FIELD DEVELOPING
BEFORE OR BY MID AFTERNOON...W/CONVECTION DEVELOPING ALONG THE
DRYLINE INVOF THE WESTERN MTNS...AND CONTINUING INTO THE OVERNIGHT
HRS. ORIENTATION OF THE DRYLINE AND STEERING FLOW SUGGESTS
TRAINING T-STORMS AND HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY
SOUTHWEST. THUS...WE/LL INSERT VCTS ALL TERMINALS...ESPECIALLY
DURING THE OVERNIGHT HOURS. OTHERWISE...GUSTY SE-S SFC FLOW WILL
CONTINUE.
PREV DISCUSSION... /ISSUED 455 AM CDT THU JUN 18 2009/
DISCUSSION...
SOME ISOLATED CONVECTION CONTINUES THIS MORNING ACROSS PORTIONS OF
LEA COUNTY NEW MEXICO AND IS LIKELY THE RESULT OF A MID LEVEL
SHORTWAVE TROUGH TRAVERSING THE AREA. THIS FEATURE WILL CONTINUE
TO EJECT NORTHWARD AROUND THE WESTERN EDGE OF THE UPPER RIDGE
PARKED OVER THE GULF OF MEXICO. MEANWHILE...TO THE WEST...A MID TO
UPPER TROUGH FROM THE NORTHERN BAJA TO THE INTERMOUNTAIN WEST
CONTINUES TO SLOWLY MOVE EAST. EMBEDDED SHORTWAVE TROUGHS WITHIN
THE SOUTHERLY FLOW ALOFT TODAY AND AN INCREASE IN HEIGHT FALLS
ACROSS THE REGION WILL ALLOW FOR MORE WIDESPREAD CONVECTION LATER
THIS AFTERNOON AND EVENING...MAINLY FROM SOUTHEAST NEW MEXICO TO
THE DAVIS MOUNTAINS AND THE BIG BEND REGION. EAST OF THIS
AREA...POPS DIMINISH WHILE STILL BEING UNDER THE INFLUENCE OF THE
UPPER RIDGE AXIS. DECIDED ON SOME CHANCE POPS AFTER 7 PM CDT FOR
THE PERMIAN BASIN TONIGHT. THE ATMOSPHERIC COLUMN WILL CONTINUE TO
MOISTEN TODAY WITH LOW LEVEL SSELY FLOW AROUND A SURFACE HIGH TO
THE EAST AND SUBTROPICAL MOISTURE STREAMING IN FROM THE SOUTHWEST.
SREF PWATS FOR TONIGHT AND TOMORROW MORNING ARE OVER 1.5 INCHES
NEAR THE UPPER TRANS PECOS AND RIO GRANDE/BIG BEND AREAS.
THIS...COMBINED WITH RELATIVELY WEAK FLOW ALOFT AND UNIDIRECTIONAL
FLOW THROUGH THE COLUMN...MAY RESULT IN LOCALLY HEAVY RAINFALL DUE
TO TRAINING ALONG A SURFACE TROUGH/DRYLINE THROUGH TOMORROW
MORNING. WE WILL NOT ISSUE A FLASH FLOOD WATCH AT THE CURRENT
MOMENT...BUT THE DAY SHIFT MAY NEED TO CONSIDER THIS NEAR THE
PREVIOUSLY MENTIONED AREAS. THERE COULD ALSO BE SOME ISOLATED
SEVERE STORMS TODAY WITH 0-6 KM SHEAR VECTOR MAGNITUDES NEAR 30 TO
40 KT FROM SE NM TO THE BIG BEND. THE MAIN THREATS WILL BE
DAMAGING WINDS AND SOME MODERATE HAIL. THE MAX TEMPERATURES WILL
ALSO CONTINUE TO BE ON THE COOL SIDE OF THINGS AS THICKNESSES
DECREASE AND CLOUD COVER/MOISTURE INCREASES.
RAIN CHANCES WILL SLOWLY CONTINUE TO SHIFT EAST ON SATURDAY AS THE
PROGGED BAJA CLOSED LOW BECOMES PHASED WITH THE NEXT APPROACHING
PACIFIC UPPER SHORTWAVE TROUGH. SATURDAY APPEARS TO BE THE BEST
CHANCE FOR RAINFALL OVER THE PERMIAN BASIN AS THE UPPER RIDGE
SLIDES FURTHER TO THE EAST. BOTH THE GFS AND THE ECMWF CONTINUE TO
SHOW THIS SOLUTION...WITH THE ECMWF BEING THE MOST OPTIMISTIC.
HOWEVER...THE NAM CONTINUES TO KEEP THE RIDGE CLOSER TO THE REGION
LIMITING THE BEST DYNAMICS TO MAINLY WEST OF THE PECOS RIVER. WE
DECIDED TO CONTINUE WITH THE CURRENT POPS FOR SATURDAY DUE TO THE
CONSISTENCY OF BOTH THE GFS AND ECMWF. THE SIGNIFICANT RAIN
CHANCES AND COOLER TEMPS WILL COME TO AN END BY THE END OF THIS
WEEKEND AS THE UPPER RIDGE/SUMMER PATTERN MOVES BACK OVERHEAD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 95 75 89 72 / 10 30 30 20
CARLSBAD NM 95 69 87 66 / 40 60 60 30
DRYDEN TX 96 75 93 73 / 20 40 30 20
FORT STOCKTON TX 94 72 88 70 / 20 60 40 30
GUADALUPE PASS TX 91 65 81 61 / 40 60 60 40
HOBBS NM 92 69 87 69 / 30 50 70 40
MARFA TX 91 63 82 61 / 40 70 60 50
MIDLAND INTL AIRPORT TX 94 74 91 71 / 10 40 40 30
ODESSA TX 95 75 90 71 / 10 40 40 30
WINK TX 96 74 92 72 / 20 70 50 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
FRIDAY AFTERNOON FOR THE FOLLOWING ZONES... BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
&&
44/78Hazardous weather outlook, Jun 18, 4:03 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT THU JUN 18 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 403 AM CDT THU JUN 18 2009 /303 AM MDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY...MAINLY OVER THE DAVIS MOUNTAINS...UPPER TRANS PECOS...AND DIABLO PLATEAU. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. RAINFALL IS EXPECTED TO BE PARTICULARLY HEAVY ALONG A DRYLINE EXTENDING FROM HOBBS...NEW MEXICO TO PRESIDIO...TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH AT LEAST MONDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO...ESPECIALLY OVER THE MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE BRIEF HEAVY RAINFALL...THOUGH MARGINALLY SEVERE HAIL OR WINDS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jun 18, 7:15 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 715 AM CDT THU JUN 18 2009 NMZ027-028-181300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 615 AM MDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF SEVEN RIVERS AT 615 AM MDT...MOVING NORTH AT 25 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 59 min |
| Jun 17, 11:48 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 42 min |
| Jun 18, 1:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 25 min |
| Jun 18, 3:47 PM CDT | Flash Flood Warning | MAF | Brewster, Culberson, Jeff Davis, Pecos, Reeves | 3 hr |
| Jun 18, 6:09 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 63 min |
| Jun 17, 10:04 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 37 min |
Nearby
Flash Flood Watches in Texas, 2009Flash Flood Watches in New Mexico, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.